T0day has been a ‘bumpy’ day. I didn’t get to sleep until after midnight. Then I was plunged into this awful nightmare. I don’t want to about the details because its graphic and quite horrific and involves me being a young girl. I was awoken at 6.30 by what I thought was hard pounding on the door, I jumped out of bed, expecting to see cops or something. No one was there and for a moment I thought I had dreamt it. Instead I heard a strange banging noise from next door, like someone dragging a bin or something and I realised in my half asleep state my brain had interpreted it as a door knocking. I feel so groggy in the mornings, part because of the medication and part because no matter how much I sleep, I never feel rested. This over exertion of adrenaline caused me huge anxiety and I knew that despite being tired, I wouldn’t be able to sleep. As Spring has well and truly arrived, it’s another beautiful sunny, warmer than average day. I should have been able to go for a stroll this morning. But I couldn’t face it. I can’t read because my concentration doesn’t retain the last page and tv is just static noise. So I all I do could do was lie in bed and browse the internet or mull over old thoughts.
As the day has progressed, I’ve hardly achieved anything. But I did see my psychiatrist. I really didn’t want to. I wanted to stay in the house. I really had to push myself. I had to tell myself that this appointment could be the key to my getting better.
My first complaint to her was the olanzapine and the weight gain. I said this, combined with the anti depressant was a good buffer to stopping me from going lower and then I’m plateaued but the weight was a real issue. She agreed my concern was valued as I suffer with high cholesterol. So she suggested AGAIN that I go back to Lithium. Looking over my notes we concluded that the slow release had caused nausea in the past, so I must stay on the standard, but my levels at .7 were therapeutic and there was a definite improvement. I have been keen to avoid the medication. I don’t like the insatiable thirst, weight gain is an issue but much less so than the olanzapine and I don’t like feeling ‘medicated.’ That said, at this point I would eat cat poo if it would improve my mood and motivation. I begin today at 250 in the evening and then 250×2 for 5 days, then a blood test – another reason for avoiding this medication is the maintenance, the regular blood testing and of course looking after myself if I get dehydrated or a bad tummy because of toxicity. I also suffered with thyroid issues. My dose will then be 1000mg, and as users know it’s all about the levels. Most people function at .5 quite happily. I’ve noticed if the level fluctuates from .7 I start having problems. My psychiatrist and I agree that as lows go, this is by far not the worst I’ve experienced. But the fact its been a month now with no improvement means medication tweaks, and regular appointments.
I start uni next week and I’m so anxious to be ready for it. Although my dr said she’d write a certificate for me, I don’t want to fall behind anymore. Hopefully disability services can help. Although I was LOATHE to rely on them and make myself seek support from them because I just want to be bloody NORMAL and not need all this crap.
I’m taking my eldest daughter to the GP tomorrow because she keeps getting dizzy spells and feeling faint. I suspect the problem is some sort of deficiency. Hopefully easy to remedy. So for a time when I wouldn’t usually leave my bedroom let the alone the house, I’m fairing pretty well.
Kudos to the fat mental one with more baggage than Heathrow airport! I’d like to sleep now.